It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Free at Last on June 24, 2000 at 20:14:09:

In Reply to: Re: Lortab addiction posted by Mrs. Smith on June 20, 2000 at 11:50:33:

Hi Mrs Smith. I also had the feelings of being a "big lump of nothing". I truly do understand how you feel. I would watch TV while still on the pills and wish like hell that I could be as happy as the folks on TV seemed to be. The hopeless feeling WILL go away. You have to believe that--it will subside and go away completely. Keep me posted on how you are doing, and if you need any further assistance, dont hesitate to call on me. :) Good luck to you, and keep the Faith!!

: Dear Free, I was glad to read that you aren't tempted to go back on them for each event that happens where you feel you can't get through it without a pill. I am kind of in the situation and I've tried quitting and the physical feelings aren't as bad as that hopeless feeling you describe. I felt like I was totally alone and everyone in my life would just talk normally and I was so jealous because I could hardly communicate. If I knew that would go away eventually, I could do it. I keep thinking that the hopeless feeling won't go away and I can't live feeling like that. I didn't want to exercise, read, do anything. I felt like a big lump of nothing. But then I know at one time I was completely normal and energetic. So, long story short, you've given me a great message and I know I can do it. Did any of your friends, family know what you were doing? Thanks for your help.

:
: : Well, when I ran out for the last time, I decided I didn't want to be a slave to the pills anymore. As for progression of withdrawal, it starts out hard and gets easier each day. When I took my last pill, withdrawal started for me the very next morning. I had a weird feeling in my legs at night, I couldn't sleep because of it. I believe it's called "restless legs syndrome". What was especially hard was the mental aspect of it. I had this hopeless feeling, I was NOT happy and I thought my life would never be the same. It's hard to describe...sort of like my spirit had died. I began to feel better one week later (exactly) and after two weeks, I felt like "normal" again. It was such a relief to me...I thought I had messed myself up permanently! Now that it's over, I feel SO energized! I have so much energy...and I can look forward to my days because when I was messed up on the pills, every morning when I woke up I HATED to get out of bed because of the hopeless sinking feeling I had. And, no I do NOT want more pills because I know what they do to you. Besides, I really like the way I feel now. If you are having this problem with pill addiction Mrs. Smith, I wish you all the best and hope this info helps you on the road back to "normalcy". God bless. --Free

: : : Dear Free, one more question, please. Did you just not have any more or did you still have some and decide to quit? What was the progression of withdrawal symptoms? When did you start feeling better, and now that it's over, how do you feel? Do you still want the pills? Mrs. Smith

: : : : : : Hi. I was addicted to Lortab AND Vicodin, using as many as 10 pills a day for almost 11 months. It started with brain surgery several years ago and I was given the pills for pain. More surgeries followed and I became hooked on the pills. It was horrible...I would freak out when I ran out and all I thought about was how to get more pills. In one way they made me feel good, and another way they made me feel bad. Bad because of constipation, "coming down", running out, etc. The really scary part was I became dependent on them to get me through my days, even when I no longer had pain. Fortunately, I decided I'd had enough and decided to kick it. I am SO GLAD i did!!!! I'm here to tell all of you that have this problem that it IS POSSIBLE TO GET OFF OF THESE THINGS!!! The withdrawal was hard, some days I wondered if I would ever feel like my "old self" again. Creepy crawly restless legs, a hopeless feeling, I had all these feelings, but one day I just felt better. I no longer wanted the pills. Like ME again!! Please, dont give up if you want to be free again. I'm living proof...YOU CANg, dark

: : : : :
: : : : : tunnel of addiction!!! God bless and good luck to all of you!!

: : : : :
: : : : : Tell us how you did it? Did you just taper down or stop cold turkey? Mrs. Smith

: : : : Hi Mrs. Smith. It was impossible for me to taper down because as long as I had pills, I would take all of them within 2 or 3 days. So, I had to go cold turkey....and it wasn't easy! But I did it, and I feel so much better...the withdrawals lasted about two weeks...then the "sun" came out. Good luck to all of you!!


Follow Ups

All times are GMT -7. The time now is 10:10 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!